49y/m pt op compound severe poisoning (quinalphos) -yesterday afternoon know hypertensive pt on ventilator- simv,atropine, pam, antibiotics creatinine was elevated pulse 160bpm, BP(240/130) was controlled with nitro glycerine not controlling with lasix he got seizures 6-8episodes and diazepam given now pulse 120,BP 130/90 kindly share your advices

4 Likes

LikeAnswersShare
Overall management 1) Continue atropine till adequate atropinization ( drying of secretions, just dilation of pupils wouldn't sufficient. It might takes days, however over atropinization should be recognised and must be avoided ( cause worsening of neurological status) 2) Ventilate patient safely with lung protective Ventilation ( avoid Ventilation associated injuries) 3) Prevent hospital acquired infections, specially VAP. Early enteral feeding. 4) Initial empiric selection of antibiotics would be based on, Severity of infection, patient's condition, risk factor for multi drug resistance organisms, local antibiogram (on our case at this stage appear to be less chances of multi drugs resistant organism infections. There is no role of prophylactic antibiotics 5) Adequate intravascular volume and hemodynamic optimization. You may assess intravascular volume conventionally by CVP but echo would be better. 6) AKI could be multi factorial but pre renal appears to be predominate cause. So hemodynamic optimization would definitively help to resolve AKI 7) Daily sedation interruption and attempt for wardening 8) If multiple attempts of weaning fail or successfully weaned but not extubatable til 6-10 days consider tracheostomy. 9) All such direct mortality from poisoning is 0%.
start labetalol infusion and bolus.You can also start sodium nitroprusside if not controlled by these measures.But you didn't give gcs score ,so rule out stroke by doing CT if possible.higher Antibiotics.Also patient is developed AKI so manage volume and electrolytes and be ready for dialysis if urine output decreased and hyperkalemia or acidosis is not controlled.
continue Pam infusion, ventilator support, inj. levitracetam 1 gm stat and 150 mg q8th hourly, antibiotic, ntg infusion, central line monitor cvp, I/o chart, bp, or chart, send lab-abg,ct brain,EEG.electrolytes, s. cholinesterase level,
Also prazopress and beta blocker is goog choice for control of heart rate.
explain poor prognosis nahin to pitne ke chances jyada ho jayenge..
Agree
0
check pseudo cholenesterase level.give FFP to restore level.
A case of Organophosphorus poisoning.a very common pesticide & insecticide. It causes inhibition of AChE leading to accumulation of ACh at nicotinic & muscarinic receptors, resulting in excessive cholinergic stimulation.these are hepatically metabolised. In severe poisoning, symptoms occur usually within 6 hours of exposure & unlikely to occur if the exposed person remains symptom free for 12 hours or more. Now coming to case, most of the treatment required has already been done. that is ABC,decontamination,Atropinisation,PAM. continue with this. But ,Patient is in AKI . watch out for hourly urine output, hyperkalaemia, arrhythmias, metabolic acidosis. do frequent rft check,ABG for metabolic acidosis & hyperkalaemia. treat hyperkalaemia aggressively with Inj Calcium gluconate,GI drip, sodabicarb can be given if severe metabolic acidosis present.if refractory to treatment , go for HD even if the urine output is adequate because severe hyperkalaemia disposes the patient to very high risk of Fatal ventricular arrhythmias & because of severe metabolic acidosis, the patient can land anytime in cardiac arrest. If no requirement of immediate HD hydrate the patient depending upon cardiac status (sis cvp). do echo for assessment. can continue PAM infusion till the patient remains symptom free for at least 12 hours without additional doses of atropine or until patient is extubated. also the WBC are raised, so treat with antibiotics according to creatinine clearance & also do Blood c/s & urine analysis.
At present BP is stable , so better not to to anything for that.Regarding his heart rate, patient with OP poisoning usually land in bradycardia.so better avoid any agent that will cause bradycardia again.Atropine will take care of that.titrate the dose to maintain it between 80-120/min. For seizures , benzodiazepines are the drugs of choice in OP poisoning. Cholinestrase levels are advised but are useless for assessing the severity of intoxication. rest management is supportive.
0

View 1 other reply

sir, probably patient is in aki....a hypertensive background with profuse sweating ,vomiting and a probable stomach wash....all would have created a hypovolemic state and I don't think lasix at this stage would be appropriate....also a cardioselective betablocker would be a better choice rather than a pure venodilator or arteriodilator or a b blocker with alpha agonist activity....an early supportive dialysis and prompt management of hyperkalemia would prevent destabilisation of heart at any point which already is being whipped by our atropine
pt.is a case of op poisoning. treat on lines .you have already done a good job by monitoring his BP and other vitals. as pt.is heading to hyperkalaemia and kidney disease. please note that in mind continue the other treatments discussed above. best of luck.
Load more answers